Monday, September 26, 2022

Advil Cold And Sinus Liquid Gels Cvs

Advil Cold & Sinus Liqui Gels

Advil Liquid Gels & Cold & Sinus Ad (1998)

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take
  • Solubilized ibuprofen equal to 200mg ibuprofen *
  • Pseudoephedrine HCI 30 mg
  • *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • D& C yellow no. 10, FD& C red no. 40, fractionated coconut oil, gelatin, pharmaceutical ink, polyethylene glycol, potassium hydroxide, purified water, sorbitan, sorbitol

Use as directed. Read complete warnings and information.

What Other Drugs Could Interact With This Medication

There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

  • acetazolamide
  • alpha-blockers
  • aminoglycoside antibiotics
  • amphetamines
  • angiotensin-converting enzyme inhibitors
  • angiotensin receptor blockers
  • anticoagulants
  • antipsychotics
  • atomoxetine
  • “azole” antifungals
  • beta-adrenergic blockers
  • bimatoprost
  • calcium channel blockers
  • cannabis
  • corticosteroids
  • cyclosporine
  • deferasirox
  • diabetes medications
  • digoxin
  • diuretics
  • dorzolamide
  • ergot alkaloids
  • fast-acting bronchodilators
  • fentanyl
  • glucosamine
  • herbs that may increase the risk of bleeding
  • imatinib
  • long-acting bronchodilators
  • lumacaftor and ivacaftor
  • MAO inhibitors
  • methotrexate
  • other NSAIDs
  • pemetrexed
  • quinolone antibiotics
  • selective serotonin reuptake inhibitors
  • serotonin-norepinephrine reuptake inhibitors
  • sodium phosphates
  • theophyllines
  • thyroid replacements
  • ticagrelor
  • topiramate
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

How Should I Use This Medication

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the children’s suspension, the dose depends on the child’s age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Read Also: Best Sinus Head Cold Medicine

Why Did Some Cold Medications Move

The USA Patriot Act signed into law in 2006 typically conjures up images of post-9/11 policies intended to keep terrorism at bay. While thats partially true, it also contained a provision that required all cold and allergy medications containing the ingredients pseudoephedrine, ephedrine and phenylpropanolamine be moved to behind the counter. According to Dr. Edmond Sarraf, Genexa medical expert and attending physician at Cedar Sinai Medical Center, this was because of the influx of methamphetamine, aka crystal meth, production.

People were buying large quantities and breaking it down to be used in the production of illegal drugs, including speed/methamphetamines,Dr. Ehsan Ali, a concierge doctor practicing in Beverly Hills, tells SheKnows. Sudafed or any medicine that has pseudoephedrine in it, are some of the ones found behind the counter because theyre a decongestant that also acts as a stimulant meant to treat a runny nose and/or common cold.

Eventually, law enforcement officials became increasingly aware more children and young adults were buying these OTC meds in large quantities to make meth, which was heavily contributing to the opioid epidemic we are still combating today in the United States, Sarraf says.

Donât Miss: What Is The Best Nighttime Sinus Medicine

How Advil Cold & Sinus Works

Advil Cold &  Sinus 20 Liquid Gels

Treatment Options

Many people attribute the stuffiness associated with the cold or the flu to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what causes you to feel so stuffed up. Instead, the true source of nasal and sinus congestion is often caused by inflammation of the tissues throughout the nose and face. When the body identifies a virus it considers a threat, it springs to defense in various ways, one of which is by causing the airways within the nose and sinuses to swell and become inflamed.

Advil Cold & Sinus is a combination of pseudoephedrine and ibuprofen . The two work together to reduce nasal and sinus congestion caused by inflammation and lessen the pain associated with the common cold or the flu.

You May Like: Natural Cure For Allergies And Sinus

Is The Move Working

This is a tricky one. While the opioid epidemic isnt exactly getting better, Ali says moving some cold medications behind the counter is working because now its considerably harder to buy drugs with these potentially dangerous ingredients not to mention that each customer is only allotted a limited quantity.

If nothing else, this move has made consumers more aware of the ingredients in their medications and reinforced the notion that its important to look at drug labels, Sarraf says. Given the opioid crisis is at an all-time high, he notes the FDA is becoming more cooperative with ingredient transparency which he thinks is a step in the right direction.

Not only should these medications stay behind the counter, the ingredients used to make them should be used to a minimum, which has already happened in most European countries, Sarraf says. Just like there is a movement for organic fruits and vegetables, there should be a movement for organic ingredients to make healthier medicines.

Adult Medicine For Fever

Is pain getting in the way of your ability to complete your daily routine? Over-the-counter pain relievers can help ease many kinds of pain to help you get back to living life to the fullest. CVS carries a huge selection of adult pain and fever medications for you to purchase without a doctor’s prescription, including new products like advil dual action. Browse the entire product selection now or filter the products to quickly find the pain reliever your medical provider recommends.

Read Also: Best Medication To Stop Sinus Drainage

How Do I Store And/or Throw Out Advil Cold And Sinus Liqui

  • Store at room temperature.
  • Protect from heat.
  • Store in a dry place. Do not store in a bathroom.
  • Keep all drugs in a safe place. Keep all drugs out of the reach of children and pets.
  • Throw away unused or expired drugs. Do not flush down a toilet or pour down a drain unless you are told to do so. Check with your pharmacist if you have questions about the best way to throw out drugs. There may be drug take-back programs in your area.

What Is Advil Made Of

How to get Advil Cold & Sinus FREE!!!

Ibuprofen is the generic name of Advil. It is the main ingredient of the Advil tablet that is responsible for treating pain and reducing fever. It can be used by adults and children who are six months old or older.

The maximum dosage for adults is 3200 mg per day. For children, the dosage is dependent on the child’s age and weight. You should take Advil with milk or food to reduce stomach upset. If you are looking for effective relief from your pain and fever, you can always get Advil tablets at CVS Pharmacy®. Always remember – use only the medication as prescribed by a medical professional or as directed on the product’s label.

Don’t Miss: Best Allergy Medicine For Sinus Congestion

Dont Use Them Together

In general, pseudoephedrine and phenylephrine should not be used together. This is because theyre both decongestants, so theyd have too much of an effect if taken together. Combining them could lead to increases in both blood pressure and heart rate.

However, check with your doctor. In some cases, you may be able to try pseudoephedrine two to three hours after your last dose of phenylephrine if you didnt have symptom relief with phenylephrine.

Certain medications can make certain conditions or diseases worse. If you have any of the following conditions, you should discuss with your doctor before taking pseudoephedrine or phenylephrine:

  • heart disease
  • thyroid disease
  • enlarged prostate gland

If you want to take pseudoephedrine, you should also talk to your doctor if you have glaucoma.

Also Check: What To Use For Sinus Infection

What To Look For When Buying Otc Sinus Decongestants

When youre figuring out which decongestant to buy, youll need to determine whats causing your congestion. If its allergies, youll probably want a product that contains an antihistamine ingredient like diphenhydramine.

If you have cold or flu symptoms, you may be looking for a product that includes phenylephrine or pseudoephedrine. Some OTC sinus decongestant formulas include both antihistamines and decongestant ingredients, and some add in pain relief ingredients such as ibuprofen to their formula. Treat for symptoms that you have, not for additional symptoms that you dont have.

You May Like: Best Antibiotic For Sinus Infection And Ear Infection

Tylenol Cold + Flu Severe Medicine Caplets For Fever Pain Cough & Congestion 24 Count

  • 24-count of Tylenol Cold + Flu Severe Pain Reliever & Fever Reducer Medicine Caplets provide effective relief of multiple symptoms due to the flu and common cold
  • This severe cold & flu medicine helps relieve fever, headache, minor aches and pains, sore throat, nasal congestion, and cough. It also helps loosen phlegm and thin bronchial secretions to make coughs more productive.
  • Each caplet contains 325 mg of acetaminophen to help reduce fever and relieve minor aches & pains, as well as 10 mg of the cough suppressant dextromethorphan HBr to help quiet coughs
  • Each caplet also contains 5 mg of the nasal decongestant phenylephrine HCl to help relieve congestion and 200 mg of the expectorant guaifenesin to help loosen phlegm and make coughs more productive
  • From the #1 doctor-recommended pain relief brand, this cold & flu medicine is suitable for use by adults and children 12 years and older for powerful multi-symptom relief
  • New 25% smaller pill: Alka-Seltzer Plus Maximum Strength sinus & cold Powermax gels have a concentrated formula to provide powerful fast relief
  • Take BACK your day with fast, effective cold and sinus medicine in one
  • Powerful relief of your worst sinus & cold symptoms that wonât make you drowsy so you can get back to your busy life
  • Relieve your worst symptoms of nasal & sinus congestion, mucus, headache, body Pain and cough
  • Use as directed.

Who Should Not Take This Medication

Advil Advil Cold &  Sinus Liqui

Do not take this medication if you:

  • are allergic or sensitive to ibuprofen, pseudoephedrine, or any ingredients of the medication
  • are allergic to other NSAIDs or ASA
  • are about to have or have just had heart surgery
  • are dehydrated due to vomiting, diarrhea, or not drinking enough fluids
  • are taking another NSAID
  • are pregnant or breast-feeding
  • have taken a monoamine oxidase inhibitor within the last 14 days
  • have thyroid disease

Also Check: Do They Give Antibiotics For Sinus Infection

Can I Take Ibuprofen And Pseudoephedrine If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen and pseudoephedrine unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

What Are Some Side Effects That I Need To Call My Doctor About Right Away

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Weakness on 1 side of the body, trouble speaking or thinking, change in balance, drooping on one side of the face, or blurred eyesight.
  • Shortness of breath, a big weight gain, or swelling in the arms or legs.
  • Chest pain or pressure.
  • Stomach pain or heartburn.
  • Upset stomach or throwing up.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

Read Also: Why Am I Getting Sinus Infections All The Time

Advil Cold & Sinus Caplets

For over 20 years, people have trusted Advil Cold & Sinus for powerful, non-drowsy relief of their tough cold and sinus symptoms.

Many people attribute sinus pressure to an increase in mucus which blocks their airways. While it is true that increased mucus is a symptom of the common cold, it is not always what makes you feel so stuffed up. Sinus congestion can also be associated with the swelling of the tissues in the nose known as inflammation. The result is a shrinking of your airways.

Advil Cold & Sinus combines the relief of a strong decongestant to open your airways with the power of Advil to relieve the pain commonly associated with sinus pressure.

Temporarily relieves these symptoms associated with the common cold or flu:

  • headache
  • minor body aches & pains

12 years of age and older:

  • 1 caplet/liquid-gel every 4 to 6 hours while symptoms persist. If symptoms do not respond to 1 caplet/liquid-gel, 2 may be used.
  • Do not use more than 6 caplets/liquid-gels in 24 hours unless directed by a doctor.

Under 12 years of age:

  • Do not take

    *Nonsteroidal anti-inflammatory drug

Inactive Ingredients:

  • acetylated monoglycerides, carnauba wax, colloidal silicon dioxide, corn starch, croscarmellose sodium, methylparaben, microcrystalline cellulose, pharmaceutical glaze, pharmaceutical ink, povidone, pregelatinized starch, propylparaben, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, synthetic iron oxides, titanium dioxide

How To Reduce A Fever

60 Second Product Review, Advil Cold & Sinus

If you have a fever, make sure you get plenty of rest. Be sure to drink a lot of water to help you stay hydrated since you’ll likely lose a lot of fluids due to excessive sweating. Ice chips are also helping when you’re trying to reduce a fever. Over-the-counter medication like ibuprofen or acetaminophen may also help to reduce a fever. Always make sure that you take the proper recommended dosage and don’t mix different fever-reducing medications together. Try to stay cool and remove excess blankets and layers of clothing. If you get cold, you can always cover back up. Turn an overhead ceiling fan or lower the temperature in your home to help lower your core body temperature. If you’re able, take a lukewarm bath and follow it with a cold ice compression or washcloth soaked in cool water. Don’t take ice baths or extremely cold baths since this can be dangerous. If your fever persists, your body temperature is 104 or higher, or you don’t feel better after 24 hours and the fever is still high, talk to a doctor right away.

Related Searches

Read Also: Does Keflex Treat Sinus Infection

What Happens When You Go To The Counter

Instead of having products containing pseudoephedrine on the shelves, many pharmacies put cards with a photo and description of the medication on the display. This allows you to select what you want and bring it up to the pharmacist at the counter.

Also know that the pharmacy is supposed to be keeping track of your purchases of the behind-the-counter medications. Amy Lanctot, CVS spokesperson, tells SheKnows all their pharmacies are connected to the MethCheck database, and their electronic log system prevents sales of drugs that contain pseudoephedrine to an individual beyond the permissible limits set by federal and state laws.

Recommended Reading: Will Z Pack Treat A Sinus Infection

Popular Articles
Related news